Alert archive / Wisconsin / Flash Flood Watches in 2013
Flash Flood Watch 6, NWS Twin Cities, MN
NWS Twin Cities, MN issued this flash flood watch at Aug 26, 2013, 11:29 AM CDT for Rusk County, Wisconsin. It took effect at Aug 26, 2013, 7:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2013, 11:29 AM CDT (16:29 UTC)
- In effect from
- Aug 26, 2013, 7:00 PM CDT
- Expired
- Aug 27, 2013, 1:41 AM CDT
- In force
- 7 hr
- Issued by
- NWS Twin Cities, MN
- Flood severity
- None
County Rusk County, WI
The radar
The Duluth radar (KDLH), 173 km from the middle of the area, began a volume at 16:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 4.5 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1878 J/kg
- Mixed-layer CIN
- -170 J/kg
- Mixed-layer LCL
- 981 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 292 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
142 WGUS63 KMPX 261629 FFAMPX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1129 AM CDT MON AUG 26 2013 ...ANOTHER ROUND OF HEAVY RAIN POSSIBLE IN NORTHWEST WISCONSIN TONIGHT... .LAST NIGHT 2 TO 3 INCHES OF RAIN FELL ACROSS MOST OF RUSK COUNTY. THIS RAIN LAST NIGHT ALSO GENERATED A WARM FROM FRONT THAT WAS SITUATED FROM NEAR EAU CLAIRE TO OSCEOLA AT 11 AM. NORTH OF THIS BOUNDARY...THUNDERSTORMS WILL BE POSSIBLE AGAIN THIS EVENING AND OVERNIGHT. WITH A VERY MOIST AIRMASS IN PLACE...THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE TORRENTIAL DOWNPOURS...WITH RAINFALL RATES IN EXCESS OF 2 INCHES PER HOUR. WITH THE HEAVY RAINS FROM EARLIER TODAY...THIS WILL LEAVE MUCH OF RUSK COUNTY SUSCEPTIBLE TO FLASH FLOODING IF MORE THUNDERSTORMS ARE SEEN TONIGHT. WIZ016-270030- /O.NEW.KMPX.FF.A.0006.130827T0000Z-130827T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RUSK- INCLUDING THE CITY OF...LADYSMITH 1129 AM CDT MON AUG 26 2013 ...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN TWIN CITIES HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF NORTHWEST WISCONSIN... INCLUDING THE FOLLOWING AREA...RUSK. * FROM 7 PM CDT THIS EVENING THROUGH TUESDAY MORNING * THE POTENTIAL FOR MORE HEAVY RAINFALL TONIGHT IN THE SAME LOCATIONS WHERE 2 TO 3 INCHES OF RAIN WAS OBSERVED EARLIER TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
2 follow-up statements
407 WGUS63 KMPX 270012 FFAMPX FLOOD WATCH NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 712 PM CDT MON AUG 26 2013 ...ANOTHER ROUND OF HEAVY RAIN POSSIBLE IN NORTHWEST WISCONSIN TONIGHT... .TWO TO THREE INCHES OF RAIN FELL ACROSS MOST OF RUSK COUNTY LAST NIGHT. A BOUNDARY LOCATED FROM JUST SOUTH OF RUSK COUNTY WESTWARD INTO CENTRAL MINNESOTA WILL BE THE FOCUS FOR ADDITIONAL THUNDERSTORMS TONIGHT. WITH A VERY MOIST AIRMASS IN PLACE...THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE TORRENTIAL DOWNPOURS... WITH RAINFALL RATES IN EXCESS OF 2 INCHES PER HOUR. WITH THE HEAVY RAINS FROM LAST NIGHT...THIS WILL LEAVE MUCH OF RUSK COUNTY SUSCEPTIBLE TO FLASH FLOODING IF MORE THUNDERSTORMS ARE SEEN TONIGHT. WIZ016-271000- /O.CON.KMPX.FF.A.0006.000000T0000Z-130827T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RUSK- INCLUDING THE CITY OF...LADYSMITH 712 PM CDT MON AUG 26 2013 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHWEST WISCONSIN...INCLUDING THE FOLLOWING AREA...RUSK. * UNTIL 7 AM CDT TUESDAY * THE POTENTIAL FOR MORE HEAVY RAINFALL TONIGHT IN THE SAME LOCATIONS WHERE 2 TO 3 INCHES OF RAIN WAS OBSERVED LAST NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ BORGHOFF
908 WGUS63 KMPX 270641 FFAMPX FLOOD WATCH NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 141 AM CDT TUE AUG 27 2013 ...FLASH FLOOD WATCH CANCELLED FOR RUSK COUNTY... .THE THREAT FOR HEAVY RAIN HAS SHIFTED TO THE NORTH AND EAST OF THE AREA EARLY THIS MORNING. THEREFORE...THE FLASH FLOOD WATCH FOR RUSK COUNTY IN NORTHWEST WISCONSIN HAS BEEN CANCELLED. WIZ016-270745- /O.CAN.KMPX.FF.A.0006.000000T0000Z-130827T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RUSK- INCLUDING THE CITY OF...LADYSMITH 141 AM CDT TUE AUG 27 2013 ...FLASH FLOOD WATCH IS CANCELLED... THE THREAT FOR HEAVY RAIN HAS SHIFTED TO THE NORTH AND EAST OF THE AREA EARLY THIS MORNING. THEREFORE...THE FLASH FLOOD WATCH FOR RUSK COUNTY IN NORTHWEST WISCONSIN HAVE BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this flash flood watch went out at Aug 26, 6:10 AM CDT, 5 hours 19 minutes earlier.
Area forecast discussion, Aug 26, 6:10 AM CDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
610 AM CDT MON AUG 26 2013
.UPDATE...
FOR 12Z AVIATION DISCUSSION BELOW
&&
.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 255 AM CDT MON AUG 26 2013
OPPRESSIVELY HOT AND HUMID CONDITIONS PERSIST TODAY...WITH LITTLE
CHANGE TO THE HEAT HEADLINES THAT WERE IN PLACE. THE ONE MINOR TWEAK
WAS TO EXPAND THE EXCESSIVE HEAT WARNING TO INCLUDE PIERCE AND PEPIN
COUNTIES IN WI...WHERE THE LATEST FORECAST HEAT INDEX VALUES SNEAK
TO AROUND OR SLIGHTLY ABOVE 105 DEGREES THIS AFTERNOON. H925-850
TEMPERATURES WILL MODERATE A COUPLE DEGREES FROM SUNDAY/S
VALUES...AND RANGE FROM +27C /WI/ TO +30C /WEST CENTRAL MN/ BY 00Z
TUESDAY. THEREFORE EXPECT 95 TO 100 DEGREE HIGH TEMPERATURES ACROSS
ALL BUT POSSIBLY WEST CENTRAL WI NEAR LADYSMITH.
AS FAR AS SHOWER AND THUNDERSTORMS ARE CONCERNED...HAVE DISMISSED
THE NAM SOLUTION /WHICH IS TOO WARM AND THEREFORE SPAWNS CONVECTION
TOO FREELY AND QUICKLY/...AND LEANED TOWARD THE HIRESARW
EAST...WHICH HAS A DECENT HANDLE ON WHAT/S CURRENTLY GOING ON. PER
SAID ARW SOLUTION...AND 08Z RADAR IMAGERY...DO EXPECT THE AREA OF
CONVECTION ON THE SOUTHERN FLANK OF LAKE SUPERIOR TO SHIFT INTO WEST
CENTRAL WI COUNTIES THIS MORNING. RELATED BOUNDARY WILL LIKELY
BECOME THE FOCUS FOR DEVELOPMENT THIS AFTERNOON/EVENING FROM THE
NORTHERN FRINGES OF THE TWIN CITIES TO EAU CLAIRE.
MEANWHILE...ANTICIPATE A SEPARATE CLUSTER OF SHOWERS TO DEVELOP OVER
NORTH DAKOTA ON THE NORTHERN FRINGES OF THE WARM SECTOR/RIDGE AS
SHORTWAVE ENERGY ARRIVES THIS AFTERNOON...AND THEN SHIFT EASTWARD
INTO THE MPX CWFA THIS EVENING AND TONIGHT GENERALLY ALONG/NORTH OF
INTERSTATE 94. HAVE INCLUDED 40-60 POPS.
.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 255 AM CDT MON AUG 26 2013
OVERALL TUESDAY/WEDNESDAY FORECAST IS BECOMING CLEARER WITH A
WEAK FRONTAL BOUNDARY MOVING SOUTHWARD ACROSS MN/WI BY TUESDAY
NIGHT...BEFORE STALLING ACROSS IOWA. THIS WILL LEAD TO SOMEWHAT
DRIER DEW PTS ADVECTING SOUTHWARD ACROSS THE FA...OR AT LEAST
LOWER THEM ENOUGH TO DROP THE EXCESSIVE HEAT WARNING BY TUESDAY
EVENING. ALTHOUGH MODELS CONTINUE TO FORECAST TEMPS NEAR OR
SLIGHTLY ABV 90 DEGREES FOR WEDNESDAY...THE LOWER DEW PTS SHOULD
ALLOW FOR AFTN HEAT INDICES TO HOLD BELOW 100 DEGREES...AND MORE
THAN LIKELY ARND 90 TO 95. AGAIN...THIS IS HIGHLY DEPENDENT ON THE
DRIER AIR ADVECTING SOUTHWARD BY WEDNESDAY. PAST WEDNESDAY...THE
FORECAST BECOMES MORE COMPLICATED IN TERMS OF ANOTHER HEAT WAVE
FOR THE UPCOMING WEEKEND/NEXT WEEK...OR DOES THE EXCESSIVE HEAT
HOLD OFF TO THE WEST/SW OF THE UPPER MIDWEST?
DURING THE ONSET OF THE NEXT SURGE OF WARMER AIR WEDNESDAY NIGHT
...BANDS OF SHRA/TSRA WILL LIKELY DEVELOP...STARTING LATE WEDNESDAY
NIGHT IN THE SW...AND SPREADING E/NE INTO THE EASTERN FA BY FRIDAY
MORNING. AS WITH THE PREVIOUS SURGE OF WARMER AIR AND THE APPARENT
AIR MASS IN PLACE...THE STRENGTH OF THE CAP MAY PRECLUDE ANY
WIDESPREAD ACTIVITY...AND IF ANY...WILL LIKELY OCCUR DURING THE
OVERNIGHT PERIOD...AND DIE OFF DURING THE MORNING AS THE CAP
STRENGTHENS.
THE CHG OVER NEXT WEEKEND IS HIGHLY DEPENDENT ON THE EVOLUTION OF
THE MEAN RIDGE ACROSS THE CENTRAL OF THE COUNTRY. LATEST EC IS NOW
DEPICTING A STRONGER SHRTWV RUNNING ACROSS SOUTHERN CANADA...AND
DIVING SE ACROSS THE GREAT LAKES BY NEXT WEEK. THIS WOULD LEAD TO
A COOLER FORECAST AS THE BULK OF THE HEAT WILL SHIFT ACROSS THE
ROCKIES. THE GEM IS SIMILAR TO THE EC...BUT NOT AS STRONG ACROSS
SOUTHERN CANADA. HOWEVER...THE GFS AND THE GFS ENSEMBLE...ALTHOUGH
WEAKER THAN BEFORE...ARE MORE IN LINE OF CONTINUING THE MEAN RIDGE
ACROSS THE CENTRAL U.S. INTO EARLY NEXT WEEK. THIS WOULD KEEP THE
WARMER AIR ACROSS THE UPPER MIDWEST.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 610 AM CDT MON AUG 26 2013
THUNDERSTORMS OVER NORTHERN WI WILL GRADUALLY SHIFT ESE THIS
MORNING...POSSIBLY AFFECTING KEAU VICINITY AFTER 12Z THROUGH
15Z. ADDITIONAL LATE AFTERNOON/EVENING DEVELOPMENT WILL BE
POSSIBLE AT NORTHERN SITES /KAXN-KSTC/...SHIFTING EAST AND
REACHING KRNH-KEAU OVERNIGHT. CURRENT EXPECTATION IS THAT THE
SHOWERS AND THUNDERSTORMS WILL STAY NORTH OF KMSP...AND ESPECIALLY
KRWF. SSW WINDS THROUGH THE PERIOD.
KMSP...
VFR CONDITIONS EXPECTED...WITH SCT-BKN HIGH CLOUDS THROUGH THE
PERIOD. WINDS GENERALLY SSW AOB 10 KTS.
/OUTLOOK FOR KMSP/
WED...VFR. WIND ENE 5 KTS.
THU...VFR. SHRA/TS POSSIBLE. WIND SE 5 KTS.
FRI...VFR. WINDS SE 5 KTS.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...EXCESSIVE HEAT WARNING UNTIL MIDNIGHT CDT TUESDAY NIGHT FOR
MNZ054>070-073>078-082>085-091>093.
HEAT ADVISORY UNTIL MIDNIGHT CDT TUESDAY NIGHT FOR MNZ041>045-
047>053.
WI...EXCESSIVE HEAT WARNING UNTIL MIDNIGHT CDT TUESDAY NIGHT FOR
WIZ024-026.
HEAT ADVISORY UNTIL MIDNIGHT CDT TUESDAY NIGHT FOR WIZ014>016-
023-025-027-028.
&&
SHORT TERM...LS
LONG TERM...JLT
AVIATION...LSHazardous weather outlook, Aug 26, 3:56 AM CDT, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 356 AM CDT MON AUG 26 2013 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 271200- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 356 AM CDT MON AUG 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING AND OVERNIGHT ACROSS PORTIONS OF CENTRAL...EAST CENTRAL MINNESOTA...AS WELL AS WEST CENTRAL WISCONSIN. THE MAIN HAZARD WILL BE DAMAGING WINDS AND LARGE HAIL. THE COMBINATION OF THE HEAT AND HUMIDITY WILL CAUSE HEAT INDICES TO RISE ABOVE 100 DEGREES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HEAT INDICES ABOVE 100 DEGREES ARE EXPECTED ACROSS THE REGION TUESDAY AFTERNOON. MORE HEAT AND HUMIDITY IS EXPECTED BY FRIDAY...AND LAST THROUGH MUCH OF THE LABOR DAY WEEKEND. THUNDERSTORMS WILL BE POSSIBLE AGAIN THURSDAY AND FRIDAY. THE THREAT OF SEVERE THUNDERSTORMS DURING THIS PERIOD IS LOW. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED ACROSS CENTRAL MINNESOTA THIS EVENING. JLT
In the hours before
Special weather statement, Aug 26, 6:25 AM CDT, 5 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
625 AM CDT MON AUG 26 2013
WIZ015-016-027-261230-
BARRON-CHIPPEWA-RUSK-
625 AM CDT MON AUG 26 2013
...THUNDERSTORMS WITH HEAVY RAIN CONTINUE ACROSS NORTHEASTERN BARRON
AND RUSK COUNTIES...AND MOVE TOWARD NORTHERN CHIPPEWA COUNTY FROM
630 AM THROUGH 730 AM CDT...
AT 622 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF SHELL
LAKE TO 14 MILES SOUTHWEST OF LADYSMITH TO 9 MILES SOUTHEAST OF JUMP
RIVER. THESE STORMS WERE MOVING SOUTHEAST AT 20 MPH.
WINDS UP TO 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
WEYERHAEUSER.
BARRONETT.
ISLAND LAKE.
RICE LAKE.
HOLCOMBE.
CANTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HOURLY RAINFALL RATES OF 1 TO 2 INCHES ARE POSSIBLE FROM THESE
THUNDERSTORMS. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING
OF WATER ON AREA ROADWAYS.
&&
LAT...LON 4537 9076 4537 9091 4512 9092 4533 9173
4564 9201 4564 9069 4561 9066 4538 9067
TIME...MOT...LOC 1124Z 328DEG 19KT 4566 9197 4535 9134
4529 9063
LSThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 5:04 AM CDT | Special Weather Statement | MPX | Rusk | 41 min |
| Aug 26, 6:25 AM CDT | Special Weather Statement | MPX | Rusk | 65 min |
| Aug 26, 7:14 AM CDT | Areal Flood Advisory | MPX | Rusk | 3 hr |
Nearby
Flash Flood Watches in Wisconsin, 2013Every flash flood watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.